New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AkiPuppy
Regular Member


Date Joined Feb 2007
Total Posts : 52
   Posted 7/16/2008 7:34 PM (GMT -7)   
Hi all, I have not post for a long time. I have been taking ativan since my husband passed away last july. I only take it at night now. My doc say I can take it as long as need be. I have tried not taking it at night and things don't go well. For one thing I have trouble sleeping. I have other medical problems and live in pain as well. Just want anyone's imput. Take care all and good night

Pink Grandma
Veteran Member


Date Joined Nov 2006
Total Posts : 2445
   Posted 7/16/2008 8:30 PM (GMT -7)   
Hello AkiPuppy and welcome back.

I am Pink Grandma from the Hep forum. I am sorry for your loss. I happened to read your post and it hit a nerve. I too lost my husband last year in April. I also have to take a sleeping aid still. I hate it but when I don't I'll wake up 2-3 times a night and be all tired and grumpy at work.

I also have fibromyalgia and am currently fighting with my insurance to cover Lyrica. So like you I am in pain a lot. Seems like we have a lot in common.

I currently moderate the Hep forum and it has literally saved my sanity. Isn't HealingWell just full of wonderful caring people?

Take care, and keep posting.

smurf
Pink Grandma
Forum moderator-Hepatitis

When the going gets tough....the tough get going! Don't always know where I going but I get there anyways.


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 7/17/2008 1:45 AM (GMT -7)   

AkiPuppy,

I am so sorry for your loss. I really belive that if we need to take meds, then so be it. I don't have chronic pain, but I live with IBS and some nights I just need that ativan..I need the sleep and the relief. 

Please be gentle with yourself, don't skimp on meds if you need them..we all have broken down times, and broken down days/weeks/years. I won't pretend to understand the grief you are going through, but I understand insomnia and anxiety and sadness. Please let us know how you are going and don't be afriad to vent now you hear!

Hugs,

Meg


Co-moderator Anxiety/Panic
Panic Attack Survivor
Weekend Warrior Princess
 


AkiPuppy
Regular Member


Date Joined Feb 2007
Total Posts : 52
   Posted 7/17/2008 9:17 AM (GMT -7)   
Hi Meg and Pink Grama, Thanks so much for your kind words. I am seeing a councilor and he is one of those people who thinks that going off a med as soon as you can is good, the ativan. I will post more than I have been. It will be one year on Monday, the 21 of this month.
AkiPuppy

percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 7/17/2008 9:39 AM (GMT -7)   
AkiPuppy,

I am so sorry about your husband's death. This passing year must be extremely difficult for you.

Regarding the ativan, it sounds like you've gotten clear, if different, advice from both your doctor and your counselor. That's ok, because in the end, you get to make the decision. So long as you've got clear input from the professionals - and you certainly have - I think you can follow whichever choice you feel is healthiest for your body and psyche. And you know them more intimately than either doctor.

percycat

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/17/2008 4:54 PM (GMT -7)   

AkiPuppy,

You have my deepest sympathy at the death of your husband.  I vote for using the Ativan as long as your physician thinks it is ok. There is nothing good about waking up at night and feeling alone and sad when the rest of the world is sleeping.
Bless you
Kitt
 
 

Kitt, Moderator: Anxiety, Panic & Depression 
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


AkiPuppy
Regular Member


Date Joined Feb 2007
Total Posts : 52
   Posted 7/17/2008 5:53 PM (GMT -7)   
:-) Thank you all for your kind words and good advice. I think the ativan is here to stay at night anyway for a while longer. I feel better just talking it out with you all. on the forum.

Pink Grandma
Veteran Member


Date Joined Nov 2006
Total Posts : 2445
   Posted 7/17/2008 9:34 PM (GMT -7)   
Hello AkiPuppy, I am glad that you are feeling a bit better. I know that everyone has told you that it just takes time. I tried to hurry through this bereavement junk but found out you can't hurry it. You just get through one day at a time and little by little you break out of the shell that you built around yourself.

Have you been able to go to a bereavement class ? Hospice has classes. I highly recommend them. I actually thought that I was losing my marbles until I went to a bereavement class about 6 months after my husband died. And realized that everyone else were feeling that same as me.

Have a good evening smurf
Pink Grandma
Forum moderator-Hepatitis

When the going gets tough....the tough get going! Don't always know where I going but I get there anyways.


karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 7/18/2008 12:01 PM (GMT -7)   
So Sorry on your loss! We lost my Dad last year and my Mom still has trouble sleeping. I only wish her Dr was as smart as yours to prescribe her something. I think you should take it as long as you need it.
Karen

 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 Started Humira June 2008 (have been on other cd meds)

Diagnosed w/  Fibromyalgia May 2007 also on Soma

Diagnosed w/ General Anxiety Disorder in 2005- Effexor and now new med Clonazepam starting 7/18/08

 


AkiPuppy
Regular Member


Date Joined Feb 2007
Total Posts : 52
   Posted 7/18/2008 12:43 PM (GMT -7)   
Hello again, all,
Many thanks again for all of your messages. Today has been really bad for some reason. I took an ativan this morning the first time in the daytime in a couple of months. I felt like I was going to explode. Feel better now but would like to take a nice nap but I am expecting a friend soon.
Take care all.
AkiPuppy

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/19/2008 4:46 AM (GMT -7)   
I am so sorry for your loss
I have lived the pain of losing my husband as well as a son and both parents

it is not easy to go thru

You are in my hearet and thoughts

LYN
  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
                                    Donate at  www.healingwell.com
 
Moderator @ Alzheimer's,Co Mod @ Anxiety/ Panic,Co Mod @ Crohns 
 
                                    FIGHT the FIGHT with all YOU HAVE
               Look For The GOOD,Even At Your Lowest
 
     Listen To Your Heart,Look Inside Yourself,Understand You
 
 
 
                    

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:34 PM (GMT -7)
There are a total of 2,736,058 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
301 Guest(s), 9 Registered Member(s) are currently online.  Details
imagardener2, Michael_T, astroman, mpost, jdm99, Twingirldc, ks1905, Poppie, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer